Kansas, 2019

Hail in Kansas, June 25, 2019

June 25, 2019 · NWS DDC · 1 event in 1 county or zone

One severe weather report was received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DDC wrote it up.

One severe weather report was received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 25, 5:03 PM CST, 26 minutes earlier.

Area forecast discussion, Jun 25, 5:03 PM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
603 PM CDT Tue Jun 25 2019

...UPDATE TO AVIATION...

.SHORT TERM...(This evening through Wednesday)
Issued at 135 PM CDT Tue Jun 25 2019

There could be two small areas of a low chance of storms this
evening. The first is in association with a minor wave that is
currently moving across the greater region. The best chance of
storms in this first area is across the southeastern zones. The
second area is any storms that develop over the higher terrain of
NE CO/NW Kansas and then slowly drift off to the east across the
far northern zones. Elsewhere, generally dry conditions are
expected tonight and tomorrow. We ran a test 18Z RAOB to test
newly installed upper air equipment. This sounding did snow that
there is plenty of CAPE for these two areas of storms. There is
relatively  good directional shear, however, speed shear is
lacking. Regardless, some of these storms might have marginally
severe wind and hail, but again, coverage will be pretty
isolated. Otherwise, a dry forecast is expected tomorrow and highs
should top out in the 90s.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 135 PM CDT Tue Jun 25 2019

The EC continues to show mid level ridging during the extended
period with warmer temperatures and generally dry conditions.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 602 PM CDT Tue Jun 25 2019

VFR conditions will prevail in the vicinity of all TAF sites through
early Wednesday afternoon. Southerly winds 5 to 15kt will persist
overnight as a lee side trough of low pressure remains anchored
near and along the Colorado border.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  66  94  70  96 /  10  10  10   0
GCK  64  96  68  97 /  10  10  10   0
EHA  63  94  67  94 /  10  10  20  10
LBL  64  94  68  95 /  20  10  10   0
HYS  66  94  71  96 /  20  10  10  10
P28  68  95  72  96 /  20  10  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Sugden
LONG TERM...Sugden
AVIATION...JJohnson
Hazardous weather outlook, Jun 25, 1:00 AM CST, 16 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
200 AM CDT Tue Jun 25 2019

KSZ030-031-043>046-061>066-074>081-084>090-260700-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
200 AM CDT Tue Jun 25 2019 /100 AM MDT Tue Jun 25 2019/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Limited risk for thunderstorms later this afternoon and evening
for eastern and northern counties along and east of Hwy 283. The
main threats for severe weather looks to be more confined into
central and eastern Kansas where there will be a weaker cap and
more moisture rich low levels.

Day 1 Hazards
-------------
  - Lightning: Limited risk
  - Severe thunderstorm: Limited risk

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Days 2-7 Discussion
-------------------

Relatively quiet long term forecast in terms of hazards with
increased temperatures pushing well back into the 90s for the
entirety of the extended day outlook. Gustier south winds expected
for Wednesday with gusts up to 25-30 mph. Another low chance for
thunderstorms at the end of the period for Monday afternoon and
evening but confidence is low on actual occurrence.

Days 2-7 Hazards
----------------
* Wednesday
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

* Thursday
  - Excessive heat: Limited risk

* Friday
  - Excessive heat: Limited risk

* Saturday
  - Excessive heat: Limited risk

* Sunday
  - Excessive heat: Limited risk

* Monday
  - Lightning: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

The radar

The Dodge City radar (KDDC), 168 km away, was scanning. The volume nearest the first event began at 23:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Morton

When
June 25, 5:29 PM CST
Where
Morton County, 8.36 mi S of Rolla
Measured
1 in hail
Reported by
Public
Coordinates
37.000, -101.610

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840201.